Study: Kids should avoid acetaminophen post-H1N1 vaccine

October 19, 2009 8:29:47 AM PDT
Parents may want to avoid giving their children acetaminophen at the same time of a vaccination unless they talk to their doctor first. Researchers say that a fever after a vaccination is a normal and important to building an immune response. But a new study shows that taking acetaminophen to prevent a fever from a vaccination may lead to "interference" to healthy immune system antibody responses and cause a weakened immunization.

Read more about this study in the Lancet Journal.

Last week, researchers recommended parents aviod Tylenol, which also contains acetaminophen.

The effect on vaccine effectiveness was small, researchers say. But doctors from the Centers for Disease Control and Prevention say the study makes a compelling case against routinely giving Tylenol right after a child gets a shot.

That study was published in Friday's issue of the British medical journal Lancet.


Load Comments